September  2019, 39(9): 4929-4943. doi: 10.3934/dcds.2019201

Asymptotic analysis for a very fast diffusion equation arising from the 1D quantization problem

ETH Zürich, Rämistrasse 101, 8092, Zürich, Switzerland

Received  February 2016 Published  May 2019

In this paper we study the asymptotic behavior of a very fast diffusion PDE in 1D with periodic boundary conditions. This equation is motivated by the gradient flow approach to the problem of quantization of measures introduced in [3]. We prove exponential convergence to equilibrium under minimal assumptions on the data, and we also provide sufficient conditions for $ W_2 $-stability of solutions.

Citation: Mikaela Iacobelli. Asymptotic analysis for a very fast diffusion equation arising from the 1D quantization problem. Discrete and Continuous Dynamical Systems, 2019, 39 (9) : 4929-4943. doi: 10.3934/dcds.2019201
References:
[1]

L. Ambrosio, Transport equation and Cauchy problem for non-smooth vector fields, in Calculus of variations and nonlinear partial differential equations, 1–41, Lecture Notes in Math., 1927, Springer, Berlin, 2008. doi: 10.1007/978-3-540-75914-0_1.

[2]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, 2$^{nd}$ edition, Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 2008.

[3]

E. CagliotiF. Golse and M. Iacobelli, A gradient flow approach to quantization of measures, Math. Models Methods Appl. Sci., 25 (2015), 1845-1885.  doi: 10.1142/S0218202515500475.

[4]

E. CagliotiF. Golse and M. Iacobelli, Quantization of measures and gradient flows: A perturbative approach in the $2$ dimensional case, Ann. Inst. N. Poincaré Anal. Non Linéaire, 35 (2018), 1531-1555.  doi: 10.1016/j.anihpc.2017.12.003.

[5]

J. A. Carrillo and D. Slepcev, Example of a displacement convex functional of first order, Calc. Var. Partial Differential Equations, 36 (2009), 547-564.  doi: 10.1007/s00526-009-0243-4.

[6]

J. R. EstebanA. Rodríguez and J. L. Vázquez, A nonlinear heat equation with singular diffusivity, Comm. Partial Differential Equations, 13 (1988), 985-1039.  doi: 10.1080/03605308808820566.

[7]

S. Graf and H. Luschgy, Foundations of Quantization for Probability Distributions, Lecture Notes in Math. 1730, Springer-Verlag, Berlin Heidelberg, 2000. doi: 10.1007/BFb0103945.

[8]

M. IacobelliF. S. Patacchini and F. Santambrogio, Weighted Ultrafast Diffusion Equations: From Well-Posedness to Long-Time Behaviour, Arch. Ration. Mech. Anal., 232 (2019), 1165-1206.  doi: 10.1007/s00205-018-01341-w.

[9]

F. Otto, The geometry of dissipative evolution equations: The porous medium equation, Comm. Partial Differential Equations, 26 (2001), 101-174.  doi: 10.1081/PDE-100002243.

[10]

F. Otto and M. Westdickenberg, Eulerian calculus for the contraction in the Wasserstein distance,, SIAM J. Math. Anal., 37 (2005), 1227-1255.  doi: 10.1137/050622420.

[11]

A. Rodríguez and J. L. Vázquez, A well-posed problem in singular Fickian diffusion, Arch. Rational Mech. Anal., 110 (1990), 141-163.  doi: 10.1007/BF00873496.

[12]

F. Santambrogio and X.-J. Wang, Convexity of the support of the displacement interpolation: Counterexamples, Appl. Math. Lett., 58 (2016), 152-158.  doi: 10.1016/j.aml.2016.02.016.

[13]

J. L. Vázquez, Nonexistence of solutions for nonlinear heat equations of fast-diffusion type, J. Math. Pures. Appl., 71 (1992), 503-526. 

[14]

J. L. Vázquez, Failure of the strong maximum principle in nonlinear diffusion. Existence of needles, Comm. Partial Differential Equations, 30 (2005), 1263-1303.  doi: 10.1080/10623320500258759.

[15] J. L. Vázquez, Smoothing and Decay Estimates for Nonlinear Diffusion Equations, Oxford Lecture Series in Mathematics and its Applications, 33. Oxford University Press, Oxford, 2006.  doi: 10.1093/acprof:oso/9780199202973.001.0001.
[16] J. L. Vázquez, The Porous Medium Equation. Mathematical Theory,, Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, Oxford, 2007. 
[17]

C. Villani, Topics in Optimal Transportation, Graduate Studies in Mathematics 58, American Math. Soc., Providence RI, 2003. doi: 10.1007/b12016.

show all references

References:
[1]

L. Ambrosio, Transport equation and Cauchy problem for non-smooth vector fields, in Calculus of variations and nonlinear partial differential equations, 1–41, Lecture Notes in Math., 1927, Springer, Berlin, 2008. doi: 10.1007/978-3-540-75914-0_1.

[2]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, 2$^{nd}$ edition, Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 2008.

[3]

E. CagliotiF. Golse and M. Iacobelli, A gradient flow approach to quantization of measures, Math. Models Methods Appl. Sci., 25 (2015), 1845-1885.  doi: 10.1142/S0218202515500475.

[4]

E. CagliotiF. Golse and M. Iacobelli, Quantization of measures and gradient flows: A perturbative approach in the $2$ dimensional case, Ann. Inst. N. Poincaré Anal. Non Linéaire, 35 (2018), 1531-1555.  doi: 10.1016/j.anihpc.2017.12.003.

[5]

J. A. Carrillo and D. Slepcev, Example of a displacement convex functional of first order, Calc. Var. Partial Differential Equations, 36 (2009), 547-564.  doi: 10.1007/s00526-009-0243-4.

[6]

J. R. EstebanA. Rodríguez and J. L. Vázquez, A nonlinear heat equation with singular diffusivity, Comm. Partial Differential Equations, 13 (1988), 985-1039.  doi: 10.1080/03605308808820566.

[7]

S. Graf and H. Luschgy, Foundations of Quantization for Probability Distributions, Lecture Notes in Math. 1730, Springer-Verlag, Berlin Heidelberg, 2000. doi: 10.1007/BFb0103945.

[8]

M. IacobelliF. S. Patacchini and F. Santambrogio, Weighted Ultrafast Diffusion Equations: From Well-Posedness to Long-Time Behaviour, Arch. Ration. Mech. Anal., 232 (2019), 1165-1206.  doi: 10.1007/s00205-018-01341-w.

[9]

F. Otto, The geometry of dissipative evolution equations: The porous medium equation, Comm. Partial Differential Equations, 26 (2001), 101-174.  doi: 10.1081/PDE-100002243.

[10]

F. Otto and M. Westdickenberg, Eulerian calculus for the contraction in the Wasserstein distance,, SIAM J. Math. Anal., 37 (2005), 1227-1255.  doi: 10.1137/050622420.

[11]

A. Rodríguez and J. L. Vázquez, A well-posed problem in singular Fickian diffusion, Arch. Rational Mech. Anal., 110 (1990), 141-163.  doi: 10.1007/BF00873496.

[12]

F. Santambrogio and X.-J. Wang, Convexity of the support of the displacement interpolation: Counterexamples, Appl. Math. Lett., 58 (2016), 152-158.  doi: 10.1016/j.aml.2016.02.016.

[13]

J. L. Vázquez, Nonexistence of solutions for nonlinear heat equations of fast-diffusion type, J. Math. Pures. Appl., 71 (1992), 503-526. 

[14]

J. L. Vázquez, Failure of the strong maximum principle in nonlinear diffusion. Existence of needles, Comm. Partial Differential Equations, 30 (2005), 1263-1303.  doi: 10.1080/10623320500258759.

[15] J. L. Vázquez, Smoothing and Decay Estimates for Nonlinear Diffusion Equations, Oxford Lecture Series in Mathematics and its Applications, 33. Oxford University Press, Oxford, 2006.  doi: 10.1093/acprof:oso/9780199202973.001.0001.
[16] J. L. Vázquez, The Porous Medium Equation. Mathematical Theory,, Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, Oxford, 2007. 
[17]

C. Villani, Topics in Optimal Transportation, Graduate Studies in Mathematics 58, American Math. Soc., Providence RI, 2003. doi: 10.1007/b12016.

[1]

Yun-Gang Chen, Yoshikazu Giga, Koh Sato. On instant extinction for very fast diffusion equations. Discrete and Continuous Dynamical Systems, 1997, 3 (2) : 243-250. doi: 10.3934/dcds.1997.3.243

[2]

Mrinal Kanti Roychowdhury. Quantization coefficients for ergodic measures on infinite symbolic space. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2829-2846. doi: 10.3934/dcds.2014.34.2829

[3]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[4]

Kin Ming Hui, Jinwan Park. Asymptotic behaviour of singular solution of the fast diffusion equation in the punctured euclidean space. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5473-5508. doi: 10.3934/dcds.2021085

[5]

Emeric Bouin, Jean Dolbeault, Christian Schmeiser. Diffusion and kinetic transport with very weak confinement. Kinetic and Related Models, 2020, 13 (2) : 345-371. doi: 10.3934/krm.2020012

[6]

Alfred K. Louis. Diffusion reconstruction from very noisy tomographic data. Inverse Problems and Imaging, 2010, 4 (4) : 675-683. doi: 10.3934/ipi.2010.4.675

[7]

Minh-Phuong Tran, Thanh-Nhan Nguyen. Pointwise gradient bounds for a class of very singular quasilinear elliptic equations. Discrete and Continuous Dynamical Systems, 2021, 41 (9) : 4461-4476. doi: 10.3934/dcds.2021043

[8]

Matteo Bonforte, Jean Dolbeault, Matteo Muratori, Bruno Nazaret. Weighted fast diffusion equations (Part Ⅱ): Sharp asymptotic rates of convergence in relative error by entropy methods. Kinetic and Related Models, 2017, 10 (1) : 61-91. doi: 10.3934/krm.2017003

[9]

Shu-Yu Hsu. Super fast vanishing solutions of the fast diffusion equation. Discrete and Continuous Dynamical Systems, 2020, 40 (9) : 5383-5414. doi: 10.3934/dcds.2020232

[10]

Matteo Bonforte, Jean Dolbeault, Matteo Muratori, Bruno Nazaret. Weighted fast diffusion equations (Part Ⅰ): Sharp asymptotic rates without symmetry and symmetry breaking in Caffarelli-Kohn-Nirenberg inequalities. Kinetic and Related Models, 2017, 10 (1) : 33-59. doi: 10.3934/krm.2017002

[11]

Frédéric Abergel, Jean-Michel Rakotoson. Gradient blow-up in Zygmund spaces for the very weak solution of a linear elliptic equation. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1809-1818. doi: 10.3934/dcds.2013.33.1809

[12]

Karoline Disser, Matthias Liero. On gradient structures for Markov chains and the passage to Wasserstein gradient flows. Networks and Heterogeneous Media, 2015, 10 (2) : 233-253. doi: 10.3934/nhm.2015.10.233

[13]

Jie Xu, Yu Miao, Jicheng Liu. Strong averaging principle for slow-fast SPDEs with Poisson random measures. Discrete and Continuous Dynamical Systems - B, 2015, 20 (7) : 2233-2256. doi: 10.3934/dcdsb.2015.20.2233

[14]

Wenyu Pan. Joining measures for horocycle flows on abelian covers. Journal of Modern Dynamics, 2018, 12: 17-54. doi: 10.3934/jmd.2018003

[15]

Radu Saghin. On the number of ergodic minimizing measures for Lagrangian flows. Discrete and Continuous Dynamical Systems, 2007, 17 (3) : 501-507. doi: 10.3934/dcds.2007.17.501

[16]

Chunlai Mu, Jun Zhou, Yuhuan Li. Fast rate of dead core for fast diffusion equation with strong absorption. Communications on Pure and Applied Analysis, 2010, 9 (2) : 397-411. doi: 10.3934/cpaa.2010.9.397

[17]

Zhi Lin, Katarína Boďová, Charles R. Doering. Models & measures of mixing & effective diffusion. Discrete and Continuous Dynamical Systems, 2010, 28 (1) : 259-274. doi: 10.3934/dcds.2010.28.259

[18]

José Antonio Carrillo, Yanghong Huang, Francesco Saverio Patacchini, Gershon Wolansky. Numerical study of a particle method for gradient flows. Kinetic and Related Models, 2017, 10 (3) : 613-641. doi: 10.3934/krm.2017025

[19]

Chiara Zanini. Singular perturbations of finite dimensional gradient flows. Discrete and Continuous Dynamical Systems, 2007, 18 (4) : 657-675. doi: 10.3934/dcds.2007.18.657

[20]

Jacek Banasiak, Proscovia Namayanja. Asymptotic behaviour of flows on reducible networks. Networks and Heterogeneous Media, 2014, 9 (2) : 197-216. doi: 10.3934/nhm.2014.9.197

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (266)
  • HTML views (232)
  • Cited by (0)

Other articles
by authors

[Back to Top]